MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55150
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via attached voluntary medwatch/maude report list # mw5115243 that the ekosonic thrombolysis catheter fractured inside of the patient and the device fragment had to be retrieved by the physician.An ekosonic thrombolysis catheter was selected for use.After the device was placed, the patient bent their leg, causing the ekosonic thrombolysis catheter to fracture inside the vein.The physician had to retrieve the fractured piece of the catheter from the patient.No further adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
Device analysis: the ekosonic endovascular device was returned to the complaint investigation site.Only the ultrasonic core (usc) was returned, no infusion catheter (ic).During the visual inspection, it was noticed that the usc was broken at 64cm from the luer barb, just before a significant kink in the usc treatment zone.The reported event of a broken usc was confirmed, and the broken section was confirmed to be removed and returned to the cis.
 
Event or Problem Description
It was reported via voluntary medwatch/maude report list # mw5115243 that the ekosonic thrombolysis catheter fractured inside of the patient and the device fragment had to be retrieved by the physician.An ekosonic thrombolysis catheter was selected for use.After the device was placed, the patient bent their leg, causing the ekosonic thrombolysis catheter to fracture inside the vein.The physician has to retrieve the fractured piece of the catheter from the patient.No further adverse consequences to the patient were reported.It was further reported that the procedure was completed under fluoroscopy.Once the patient was in the icu, one hour the device was placed, the ekosonic endovascular device stopped working, the physician removed the ultrasonic core (usc) in the icu without the use of fluoroscopy and replaced it with another usc of the same size.The patient's leg was then put into a leg fixation device and remainder of therapy was delivered.Once the patient was brought back for the final fluoroscopy, the physician realized that the first usc had fractured and was pushed out by the second usc.The detached portion of the usc was retrieved, and the patient had a good outcome.There were no further adverse consequences reported for the patient.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela MA
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16643926
Report Number2124215-2023-14765
Device Sequence Number20206426
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model Number500-55150
Device Catalogue Number500-55150
Device Lot Number8035071696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown